Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 6, 1998, 5:25 AM CST for Panola County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 1998, 5:25 AM CST (11:25 UTC)
- Expired
- Jan 6, 1998, 6:30 AM CST
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Panola County, TX
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS1 KSHV 061126 RRA SVRSHV TXC365-061230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 525 AM CST TUE JAN 6 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...PANOLA COUNTY AT 525 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER LAKE MURVAL OR ABOUT 5 MILES WEST OF GARY MOVING TO THE NORTHEAST AT ABOUT 30 MPH. THIS STORM WILL PRODUCE HAIL THE SIZE OF NICKLES AND POSSIBLE WIND GUSTS TO NEAR 60 MPH. THE STORM WILL AFFECT THE AREA JUST SOUTH OF CARTHAGE AND DEADWOOD BY 540 AM CST. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 6/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 6, 2:30 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 6, 2:30 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CST TUE JAN 6 1998 LARGE AREA OF SHWRS AND TSTMS CONTS TO PROGRESS TO THE NE ACRS NRN AND NW SECTIONS OF THE CWA THIS MRNG. SOME CONVECTION BEGINNING TO DVLP NOW IN THE LFK AREA. THIS AREA SHUD START TO FILL IN ACRS LA BEFORE SUNRISE. MODELS SLL AGREE THAT NEXT S/WV WITH SIG UVVS WILL WORK ACRS CWA LATER TODAY. SFC FNT ALSO BGNS MOVG ACRS CWA TONIGHT. THIS FTR SHUD PUSH E OF THE CWA DRNG THE DAY WED. WITH FNT MOVG SLOWLY E TONIGHT WILL PROVIDE A VERY GOOD FOCUS FOR FOR ANOTHER ROUND OF HEAVY RAIN ACRS NE TX THIS EVNG AND TONIGHT. WITH RAIN LIKELY TO DVLP OVER LA TODAY AND AGN IN TX AND AR TONIGHT CAN SEE NO REASON TO DROP FALSH FLOOD WATCHES FOR TODAY AND WILL LIKELY NEED TO EXTEND THEM INTO TONIGHT. UPR LVL TROF SHUD PROGRESS SLOWLY E INTO N CNTRL TX BY LATE WED AND ERLY THUR. WITH COLD POOL ASSOCIATED WITH THIS FTR SLOW TO MOVE OUT OF AREA AND CONTD PRESENCE OF MSTR EVEN BEHIND THE SFC FNT WILL EXPECT CHC FOR PCPN TO EXTEND INTO ERLY THUR. WILL GO HEAVY ON POPS THRU THE PERIOD AND WILL NEED TO MENTION HEAVY RAIN LA AND AR TODAY AND ALL AREAS TONIGHT. FOR POPS DO NOT FORESEE MUCH DIURNAL CHANGE TODAY OR TONIGHT. WILL STAY CLOSE TO GUIDANCE TEMPS FOR THE FCST. SHV 67/54/56 998 MLU 66/56/59 998 18
In the hours before
Local storm report, Jan 6, 3:00 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1100 PM 8 SW TYLER TX 1.25 INCH HAIL
01/05/98 SMITH HAIL REPORTED ALONG THE SMITH
AND HENDERSON COUNTY LINE.
1100 PM 8 SW TYLER TX 60 MPH TSTM GUST
01/05/98 SMITH GUST OCCURED ALONG THE SMITH
AND HENDERSON COUNTY LINE.
1101 PM 5 SW TYLER TX 1.75 INCH HAIL
01/05/98 SMITH HAIL REPORTED ALONG HWY 155
1108 PM TYLER TX 1.75 INCH HAIL
01/05/98 SMITH HAIL REPORTED 2 MILES WEST OF
OF LOOP 232.
1115 PM TYLER TX 60 MPH TSTM GUST
01/05/98 SMITH
1108 PM 7 S TYLER TX POSSIBLE TORNADO
01/05/98 SMITH LOCAL FIRE DEPT REPORTED
A POSSIBLE TORNADO TOUCHDOWN
IN THE TOWN OF GRESHAM. ROOFS
WERE BLOWN OFF HOMES AND
NUMEROUS TREES WERE DOWNED.
1108 PM 2 SW TYLER TX WIND DAMAGE
01/05/98 SMITH TWO LARGE TREES DOWNED ON FM
344 AND THE INTERSECTION OF
HWY 2661 AND 155.
1150 PM 1 S STARVILLE TX 0.75 INCH HAIL
01/05/98 SMITH HAIL COVERING GROUND
RESULTING IN A CAR ACCIDENT
ON I-20 AND HWY 271. NO
REPORTS OF INJURY.
.
1155 PM 5 SW GLADEWATER TX 2.50 INCH HAIL
01/05/98 SMITH
1158 PM GLADEWTER TX 2.75 INCH HAIL
01/05/98 GREGG HAIL REPORTED IN THE
SOUTHWEST PART OF TOWN.
1200 AM LAKE DEVERNIA TX 2.50 INCH HAIL
01/06/98 GREGG
1201 AM 2 E GLADEWATER TX 2.50 INCH HAIL.
01/06/98 GREGG HAIL REPORTED BY OFF DUTY
NWS EMPLOYEE.
1203 AM WHITE OAK TX 1.75 INCH HAIL
01/06/98 GREGG
1215 AM 4 N GLADEWATER TX 1.75 INCH HAIL
01/06/98 UPSHUR HAIL COVERED THE GROUND
AT HWY 271.
1212 AM 1 W GILMER TX WIND DAMAGE
01/06/98 UPSHUR TREES DOWNED ACROSS HWY 271.
.
1212 AM 2 E GILMER TX WIND DAMAGE
01/06/98 UPSHUR NUMEROUS TREES DOWNED.
1215 AM GLENWOOD TX WIND DAMAGE
01/06/98 UPSHUR TREES DOWNED ACROSS HWY 300.
1219 AM 5 N LONGVIEW TX 1.75 INCH HAIL
01/06/98 GREGG
1220 AM GILMER TX OTHER
01/06/98 UPSHUR 10 TO 15 CARS SLID OFF HWY
300 DUE TO THE HAIL COVERING
THE GROUND. NO REPORTS OF
INJURIES WERE RECEIVED.
1250 AM 1 N LINDEN TX 1.00 INCH HAIL
01/06/98 CASS
1240 AM DIANA TX 1.75 INCH HAIL
01/06/98 UPSHUR HAIL COVERED THE GROUND.
1245 AM 2 E DIANA TX 1.75 INCH HAIL
01/06/98 HARRISON
1130 PM TYLER TX FLASH FLOOD
01/05/98 SMITH NUMEROUS HOMES FLOODED ACROSS
SOUTH AND WEST SIDE OF TOWN.
NUMEROUS CNTY ROADS UNDER
WATER.
0132 AM WHITE OAK TX 0.75 INCH HAIL
01/06/98 GREGG
1234 AM JUDSON TX WIND DAMAGE
01/06/98 GREGG SEVERAL TREES DOWNED.
1240 AM 1 N ORE CITY TX WIND DAMAGE
01/06/98 UPSHUR NUMEROUS POWERLINES DOWNED
ACROSS HWY 155 WITH THE HWY
CLOSED. ROOF WAS BLOWN OFF
MOBILE HOME.
0145 AM DODDRIDGE AR 0.75 INCH HAIL
01/06/98 MILLERLocal storm report, Jan 6, 3:00 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1100 PM 8 SW TYLER TX 1.25 INCH HAIL
01/05/98 SMITH HAIL REPORTED ALONG THE SMITH
AND HENDERSON COUNTY LINE.
1100 PM 8 SW TYLER TX 60 MPH TSTM GUST
01/05/98 SMITH GUST OCCURED ALONG THE SMITH
AND HENDERSON COUNTY LINE.
1101 PM 5 SW TYLER TX 1.75 INCH HAIL
01/05/98 SMITH HAIL REPORTED ALONG HWY 155
1108 PM TYLER TX 1.75 INCH HAIL
01/05/98 SMITH HAIL REPORTED 2 MILES WEST OF
OF LOOP 232.
1115 PM TYLER TX 60 MPH TSTM GUST
01/05/98 SMITH
1108 PM 7 S TYLER TX POSSIBLE TORNADO
01/05/98 SMITH LOCAL FIRE DEPT REPORTED
A POSSIBLE TORNADO TOUCHDOWN
IN THE TOWN OF GRESHAM. ROOFS
WERE BLOWN OFF HOMES AND
NUMEROUS TREES WERE DOWNED.
1108 PM 2 SW TYLER TX WIND DAMAGE
01/05/98 SMITH TWO LARGE TREES DOWNED ON FM
344 AND THE INTERSECTION OF
HWY 2661 AND 155.
1150 PM 1 S STARVILLE TX 0.75 INCH HAIL
01/05/98 SMITH HAIL COVERING GROUND
RESULTING IN A CAR ACCIDENT
ON I-20 AND HWY 271. NO
REPORTS OF INJURY.
.
1155 PM 5 SW GLADEWATER TX 2.50 INCH HAIL
01/05/98 SMITH
1158 PM GLADEWTER TX 2.75 INCH HAIL
01/05/98 GREGG HAIL REPORTED IN THE
SOUTHWEST PART OF TOWN.
1200 AM LAKE DEVERNIA TX 2.50 INCH HAIL
01/06/98 GREGG
1201 AM 2 E GLADEWATER TX 2.50 INCH HAIL.
01/06/98 GREGG HAIL REPORTED BY OFF DUTY
NWS EMPLOYEE.
1203 AM WHITE OAK TX 1.75 INCH HAIL
01/06/98 GREGG
1215 AM 4 N GLADEWATER TX 1.75 INCH HAIL
01/06/98 UPSHUR HAIL COVERED THE GROUND
AT HWY 271.
1212 AM 1 W GILMER TX WIND DAMAGE
01/06/98 UPSHUR TREES DOWNED ACROSS HWY 271.
.
1212 AM 2 E GILMER TX WIND DAMAGE
01/06/98 UPSHUR NUMEROUS TREES DOWNED.
1215 AM GLENWOOD TX WIND DAMAGE
01/06/98 UPSHUR TREES DOWNED ACROSS HWY 300.
1219 AM 5 N LONGVIEW TX 1.75 INCH HAIL
01/06/98 GREGG
1220 AM GILMER TX OTHER
01/06/98 UPSHUR 10 TO 15 CARS SLID OFF HWY
300 DUE TO THE HAIL COVERING
THE GROUND. NO REPORTS OF
INJURIES WERE RECEIVED.
1250 AM 1 N LINDEN TX 1.00 INCH HAIL
01/06/98 CASS
1240 AM DIANA TX 1.75 INCH HAIL
01/06/98 UPSHUR HAIL COVERED THE GROUND.
1245 AM 2 E DIANA TX 1.75 INCH HAIL
01/06/98 HARRISON
1130 PM TYLER TX FLASH FLOOD
01/05/98 SMITH NUMEROUS HOMES FLOODED ACROSS
SOUTH AND WEST SIDE OF TOWN.
NUMEROUS CNTY ROADS UNDER
WATER.
0132 AM WHITE OAK TX 0.75 INCH HAIL
01/06/98 GREGG
1234 AM JUDSON TX WIND DAMAGE
01/06/98 GREGG SEVERAL TREES DOWNED.
1240 AM 1 N ORE CITY TX WIND DAMAGE
01/06/98 UPSHUR NUMEROUS POWERLINES DOWNED
ACROSS HWY 155 WITH THE HWY
CLOSED. ROOF WAS BLOWN OFF
MOBILE HOME.
0145 AM DODDRIDGE AR 0.75 INCH HAIL
01/06/98 MILLERLocal storm report, Jan 6, 3:20 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 AM TEXARKANA TX FLASH FLOOD
01/06/98 BOWIE SEVERAL HWY UNDERPASSES UNDER
WATER FROM TEXARKANA TO NEW
BOSTON.
0220 AM LEWISVILLE AR 1.00 INCH HAIL
01/06/98 LAFAYETTE
0232 AM WILLISVILLE AR 0.75 INCH HAIL
01/06/98 NEVADA 50 MPH WINDS ALSO REPORTED.
0240 AM ROSSTON AR 1.50 INCH HAIL
01/06/98 NEVADA TREES WERE ALSO DOWNED ALONG
HWY 371. SOME MINOR DAMAGE TO
HOMES WERE ALSO REPORTED.
HAIL WAS REPORTED TO HAVE
BEEN THREE INCHES DEEP IN TOWN.
THE HAIL FELL FROM LEWISVILLE
TO ROSSTON.
13Local storm report, Jan 6, 3:20 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 AM TEXARKANA TX FLASH FLOOD
01/06/98 BOWIE SEVERAL HWY UNDERPASSES UNDER
WATER FROM TEXARKANA TO NEW
BOSTON.
0220 AM LEWISVILLE AR 1.00 INCH HAIL
01/06/98 LAFAYETTE
0232 AM WILLISVILLE AR 0.75 INCH HAIL
01/06/98 NEVADA 50 MPH WINDS ALSO REPORTED.
0240 AM ROSSTON AR 1.50 INCH HAIL
01/06/98 NEVADA TREES WERE ALSO DOWNED ALONG
HWY 371. SOME MINOR DAMAGE TO
HOMES WERE ALSO REPORTED.
HAIL WAS REPORTED TO HAVE
BEEN THREE INCHES DEEP IN TOWN.
THE HAIL FELL FROM LEWISVILLE
TO ROSSTON.
13Local storm report, Jan 6, 5:25 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 AM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0520 AM LONGVIEW TX FLOODING
01/06/98 GREGG F-M HIGHWAY 1650 NORTH OF
LONGVIEW FLOODED BY KNEE
DEEP WATER.
1240 AM 5 N LONGVIEW TX 2.75 INCH HAIL
01/06/98 GREGG ALSO GOLFBALL SIZE HAIL
NOTED WITH SEVERE DAMAGE
TO ROOF AND WITH CONTINUED
LEAKING.Local storm report, Jan 6, 5:25 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 AM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0520 AM LONGVIEW TX FLOODING
01/06/98 GREGG F-M HIGHWAY 1650 NORTH OF
LONGVIEW FLOODED BY KNEE
DEEP WATER.
1240 AM 5 N LONGVIEW TX 2.75 INCH HAIL
01/06/98 GREGG ALSO GOLFBALL SIZE HAIL
NOTED WITH SEVERE DAMAGE
TO ROOF AND WITH CONTINUED
LEAKING.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:51 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 54 min |
| Jan 5, 10:48 PM CST | Tornado Warning | SHV | Smith | 57 min |
| Jan 5, 11:23 PM CST | Flash Flood Warning | SHV | Smith | 3 hr |
| Jan 5, 11:43 PM CST | Tornado Warning | SHV | Smith | 32 min |
| Jan 5, 11:46 PM CST | Tornado Warning | SHV | Upshur | 59 min |
| Jan 5, 11:53 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 52 min |
| Jan 6, 12:28 AM CST | Severe Thunderstorm Warning | SHV | Cass | 62 min |
| Jan 6, 12:33 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 57 min |
| Jan 6, 1:00 AM CST | Flash Flood Warning | SHV | Gregg, Upshur | 3 hr |
| Jan 6, 1:22 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 53 min |
| Jan 6, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Gregg | 49 min |
| Jan 6, 1:53 AM CST | Flash Flood Warning | SHV | Cass, Marion | 3 hr |
| Jan 6, 2:36 AM CST | Flash Flood Warning | SHV | Bowie | 3 hr |
| Jan 6, 12:10 PM CST | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 4 hr |
| Jan 6, 2:34 PM CST | Flash Flood Warning | SHV | Smith | 3 hr |
| Jan 6, 3:00 PM CST | Flash Flood Warning | SHV | Angelina | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.